How to Reduce the Drying Effects of Acne Medication
Many people think that having oily skin automatically means that they will have acne. However, drying out your skin too much with acne medications can actually make the problem worse and lead to peeling, itching and even more breakouts. Luckily, there is a way to combat acne without over drying your skin.
Use the lowest concentration of acne medication. This will help you achieve reduced breakouts without severely drying out your skin. You may find it best to use benzoyl peroxide creams for instance, only once a day or every other day.
Take warm rather than hot showers. Using water that is too hot can further dry out your skin and leave your skin feeling itchy. Use warm water when washing your face as well.
Use a gentle facial cleanser that doesn't dry out your skin. If you skin feels tight or is extra shiny after washing, switch brands.
Skip the toner or use only alcohol-free formulations. Astringents and toners remove dead skin cells but can cause severe drying. To prevent this, use a citrus-based toner instead.
Use a moisturizer every day. Make sure that the formula is oil-free to prevent clogged pores. Otherwise, use a gentle moisturizer that ensures your skin is hydrated and prevents the tightness, peeling and itchy associated with dry skin being treated for acne.
Use an oil-free sunscreen whenever you go outside and be sure to use an extra hydrating moisturizer during dry weather to further lock in moisture.
Overview Acne affects the face, shoulders, neck, chest and upper back of teenagers and adults, resul...
Overview Red bumps on the face can be very embarrassing. Whether you suffer from just a few individu...
Around 80 percent of people between the ages of 12 and 24 suffer from some type of acne, while 20 pe...
If you are distressed by recurring pimples, blackheads and whiteheads, know that you are not alone i...
Tazorac, the brand name of the generic tazarotene, is a treatment for whiteheads, blackheads, psoria...
Overview If you are experiencing severe acne, you may have hormonal imbalances. Hormones called andr...